Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 749, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 28, 2008, 2:41 PM CDT for Knox County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 28, 2008, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Knox County, TX
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 281941
SVROUN
TXC275-282030-
/O.NEW.KOUN.SV.W.0749.080628T1941Z-080628T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KNOX COUNTY IN NORTHERN TEXAS...
* UNTIL 330 PM CDT
* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF TRUSCOTT...MOVING EAST AT 10
MPH. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE
LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BENJAMIN...GILLILAND AND TRUSCOTT.
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA
LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED
TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND
FLOODING ROADWAYS.
LAT...LON 3384 10000 3381 9976 3379 9975 3381 9974
3380 9970 3380 9969 3380 9961 3353 9956
3362 10000
TIME...MOT...LOC 1941Z 287DEG 17KT 3378 9989
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:25 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 28, 2:25 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 225 PM CDT SAT JUN 28 2008 .DISCUSSION... ATTENTION TURNING QUICKLY TO DEVELOPING SEVERE STORMS IN N TX/S OK. FCST NEXT 2 DAYS BASED MAINLY ON NAM/MET. NOTICEABLY DRIER AIR MOVING IN WITH SFC RIDGE AND SHIFTING STORM CHANCES INTO S PARTS OF CWA TONIGHT AND LINGERING IN FAR S EARLY SUNDAY. FCST BEYOND MONDAY IS AN AUTO LOAD FROM GFS AND ASSOCIATED MAV MOS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 86 62 92 / 50 10 10 0 HOBART OK 66 91 63 95 / 40 10 0 0 WICHITA FALLS TX 73 91 65 94 / 50 20 10 0 GAGE OK 58 84 57 92 / 30 10 0 0 PONCA CITY OK 63 84 58 89 / 30 0 10 0 DURANT OK 71 88 64 90 / 60 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/24
Hazardous weather outlook, Jun 28, 11:55 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT JUN 28 2008
OKZ004>048-050>052-TXZ083>090-291300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTHEAST OF A LINE FROM CHEYENNE
TO FAIRVIEW TO MEDFORD...ALL THE WAY TO THE RED RIVER...AND ALSO
INCLUDES WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 1 AM.
IMPACTS...
LARGE HAIL MAINLY AROUND QUARTER SIZE...BUT LOCALLY UP TO GOLF BALL
SIZE...WIND GUSTS TO 65 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...ESPECIALLY IN
THE AFTERNOON AND EVENING.
DISCUSSION...
A COLD FRONT...CURRENTLY EXTENDING FROM WEST CENTRAL INTO NORTH
CENTRAL OKLAHOMA...WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THIS
AFTERNOON. CLOUD COVER WILL LIKELY LIMIT THE AMOUNT OF HEATING
AHEAD OF THE FRONT THIS AFTERNOON...BUT LESS CLOUD COVER OVER
NORTH TEXAS AND SOUTHERN OKLAHOMA WILL ALLOW THE ATMOSPHERE TO
BECOME MODERATELY UNSTABLE. WARM MID LEVEL TEMPERATURES MAY
PREVENT SURFACE BASED THUNDERSTORMS FROM DEVELOPING...BUT HIGHER
BASED SHOWERS AND THUNDERSTORMS WILL LIKELY FORM BEHIND THE
SURFACE FRONT. ELEVATED INSTABILITY SHOULD BE SUFFICIENT FOR
SOME SEVERE STORMS BUT THE OVERALL DEEP LAYER SHEAR MAY
LIMIT ORGANIZED SEVERE STORMS. AS THE FRONT PUSHES SOUTHWARD
THIS EVENING AND OVERNIGHT...THE OVERALL RISK FOR SEVERE
THUNDERSTORMS WILL GRADUALLY DECREASE ACROSS NORTHERN AND CENTRAL
OKLAHOMA WITH A CONTINUED CHANCE FOR LARGE HAIL AND DAMAGING WINDS
OVER THE SOUTHERN THIRD OF THE RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS COULD LINGER SUNDAY MORNING NEAR AND SOUTH OF
THE RED RIVER...ENDING BY MIDDAY. SEVERE WEATHER IS NOT EXPECTED
SUNDAY. THEN...HIGH PRESSURE WILL SETTLE INTO THE PLAINS...DRIVING A
COLD FRONT TO THE GULF COAST. THIS WILL PROVIDE QUIET WEATHER FOR A
FEW DAYS...UNTIL THE NEXT FRONT INTRODUCES A CHANCE FOR
THUNDERSTORMS NEXT THURSDAY AND FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM...SUNDAY.
SIXIn the hours before
Local storm report, Jun 28, 2:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL WAURIKA 34.17N 98.00W
06/28/2008 E1.00 INCH JEFFERSON OK AMATEUR RADIO
0206 PM HAIL WAURIKA 34.17N 98.00W
06/28/2008 E1.75 INCH JEFFERSON OK AMATEUR RADIO
&&
DWLocal storm report, Jun 28, 2:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL WAURIKA 34.17N 98.00W
06/28/2008 E2.00 INCH JEFFERSON OK AMATEUR RADIO
&&
DWSpecial weather statement, Jun 28, 2:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 215 PM CDT SAT JUN 28 2008 TXZ086-090-281930- WICHITA TX-CLAY TX- 215 PM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER IOWA PARK AT 215 PM CDT...MOVING EAST AT 17 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Local storm report, Jun 28, 2:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL WAURIKA 34.17N 98.00W
06/28/2008 E1.75 INCH JEFFERSON OK EMERGENCY MNGR
DOWNTOWN
&&
DWLocal storm report, Jun 28, 2:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST SHEPPARD AFB 33.98N 98.50W
06/28/2008 M60 MPH WICHITA TX ASOS
&&
DWSpecial weather statement, Jun 28, 2:34 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 234 PM CDT SAT JUN 28 2008 OKZ046-050-282000- LOVE OK-CARTER OK- 234 PM CDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF HEALDTON TO 14 MILES WEST OF HEALDTON AT 234 PM CDT...MOVING SOUTHEAST AT 8 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:18 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 42 min |
| Jun 28, 2:21 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 39 min |
| Jun 28, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 51 min |
| Jun 28, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 50 min |
| Jun 28, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 64 min |
| Jun 28, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 60 min |
| Jun 28, 3:35 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 55 min |
| Jun 28, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 60 min |
| Jun 28, 4:44 PM CDT | Areal Flood Advisory | OUN | Archer, Clay | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.